EconPapers    
Economics at your fingertips  
 

Choice theory when agents can randomize

Jörg Stoye

Journal of Economic Theory, 2015, vol. 155, issue C, 131-151

Abstract: This paper takes choice theory to risk or uncertainty. Well-known decision models are axiomatized under the premise that agents can randomize. Under a reversal of order assumption, this convexifies choice sets, and even after imposing the weak axiom of revealed preference and nonemptiness of choice correspondences, the preferences directly revealed by choice may be incomplete or cyclical.

Keywords: Revealed preference; Choice functions; Completeness; Transitivity; Expected utility; Maxmin expected utility (search for similar items in EconPapers)
JEL-codes: D81 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053114001707
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:eee:jetheo:v:155:y:2015:i:c:p:131-151

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-06-07
Handle: RePEc:eee:jetheo:v:155:y:2015:i:c:p:131-151